Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Feb 5, 2008, 3:26 AM CST for 16 counties in Texas. It took effect at Feb 5, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 3:26 AM CST (09:26 UTC)
- In effect from
- Feb 5, 2008, 12:00 PM CST
- Expired
- Feb 5, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Bell County, TX, Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Falls County, TX, Hamilton County, TX, Hood County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Palo Pinto County, TX, Somervell County, TX, Stephens County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 105 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KFWD 050926 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 326 AM CST TUE FEB 5 2008 TXZ100>102-117-118-133-134-145>147-161-162-175-051030- /O.CAN.KFWD.FW.A.0006.080205T1800Z-080206T0000Z/ YOUNG-JACK-WISE-PARKER-TARRANT-JOHNSON-ELLIS-HILL-NAVARRO- FREESTONE-LIMESTONE-LEON-ROBERTSON- 326 AM CST TUE FEB 5 2008 ...FIRE WEATHER WATCH IS CANCELLED... RELATIVE HUMIDITIES ARE FORECAST TO REMAIN JUST ABOVE 30 PERCENT ACROSS THE COUNTIES OF YOUNG...JACK...WISE...PARKER...TARRANT... JOHNSON...ELLIS...HILL...NAVARRO...FREESTONE...LIMESTONE...LEON... AND ROBERTSON. WESTERLY WINDS ARE FORECAST TO INCREASE TO 15 TO 20 MPH...WITH GUSTS TO 30 MPH. THIS WILL STILL RESULT IN AN ELEVATED GRASS FIRE DANGER TODAY AND NO OUTDOOR BURNING SHOULD BE DONE. ADDITIONALLY DO NOT TOSS LIT CIGARETTE BUTTS AND USE EXTREME CAUTION WELDING OUTDOORS. $$ TXZ115-116-129>132-141>144-156>160-174-060000- /O.UPG.KFWD.FW.A.0006.080205T1800Z-080206T0000Z/ /O.NEW.KFWD.FW.W.0009.080205T1800Z-080206T0000Z/ STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-MILLS- HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM- 326 AM CST TUE FEB 5 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... WINDS WILL BECOME WEST AT SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON. WIND SPEEDS COMBINED WITH RELATIVE HUMIDITY DROPPING BELOW 25 PERCENT WILL CREATE CRITICAL FIRE DANGER CONDITIONS ACROSS THE RED FLAG WARNING AREA THIS AFTERNOON. DESPITE MORNING RAINFALL...THESE WEATHER CONDITIONS WILL RAPIDLY DRY OUT DEAD VEGETATION AND CREATE THE POTENTIAL FOR EXPLOSIVE WILD FIRE GROWTH. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$ 92
2 follow-up statements
000 WWUS84 KFWD 051753 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1153 AM CST TUE FEB 5 2008 TXZ115-116-129>132-141>144-156>160-174-060000- /O.CON.KFWD.FW.W.0009.080205T1800Z-080206T0000Z/ STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-MILLS- HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM- 1153 AM CST TUE FEB 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR GUSTY WEST AND NORTHWEST WINDS AND LOWERING HUMIDITIES. DESPITE MORNING RAINFALL...A COLD FRONT CONTINUES PUSHING THROUGH THE RED FLAG WARNING AREA WITH WINDS SHIFT WEST AND NORTHWEST AT 15 TO 20 MPH...WITH HUMIDITIES BY MID TO LATE AFTERNOON EXPECTED TO BRIEFLY FALL BELOW 30 PERCENT. WINDS MAY GUSTY TO NEAR 25 MPH BY LATE AFTERNOON. THESE WEATHER CONDITIONS COMBINED WITH CURED FINE FUELS WILL CREATE A BRIEF CRITICAL GRASS FIRE DANGER THROUGH 6 PM. AVOID ALL OUTSIDE BURNING...TOSSING LIT CIGARETTE BUTTS OUT CAR WINDOWS..AND ANY WELDING OUTSIDE TODAY. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$ 05/
000 WWUS84 KFWD 052354 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 554 PM CST TUE FEB 5 2008 ...THE RED FLAG WILL EXPIRE AT 6 PM CST THIS AFTERNOON... .THE STRONG AND GUSTY WEST AND NORTHWESTERLY WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL START TO INCREASE EARLY THIS EVENING. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. TXZ115-116-129>132-141>144-156>160-174-060100- /O.EXP.KFWD.FW.W.0009.000000T0000Z-080206T0000Z/ STEPHENS-PALO PINTO-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-MILLS- HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM- 554 PM CST TUE FEB 5 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. THE STRONG AND GUSTY WEST AND NORTHWESTERLY WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL START TO INCREASE EARLY THIS EVENING. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 5, 2:48 AM CST, 38 minutes earlier.
Area forecast discussion, Feb 5, 2:48 AM CST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 248 AM CST TUE FEB 5 2008 .DISCUSSION... POTENT UPPER LEVEL TROUGH IS NOW MOVING THROUGH NEW MEXICO AND WILL MOVE ACROSS THE REGION TODAY. MODELS HAVE SLOWED THE PROGRESS OF THE SYSTEM AND THIS WILL RESULT IN GREATER COVERAGE OF STORMS THIS MORNING...SOME SEVERE. DYNAMIC LIFT IS NOW BEGINNING TO OVER SPREAD NORTH TEXAS EARLY THIS MORNING...BUT STORMS ARE ELEVATED AT THIS TIME. VERY STEEP MID LEVEL LAPSE RATES ARE PRODUCING MU CAPES APPROACHING 1000 J/KG WHILE DEEP LAYER SHEAR IS MORE THAN AMPLE FOR ORGANIZED CONVECTIVE MODES...INCLUDING BOWING SEGMENTS AND SUPERCELLS. SEVERE THREAT WILL PRIMARILY BE HAIL AND DAMAGING WIND GUSTS. LOW LEVEL SHEAR IS VERY STRONG...BUT CURRENTLY TORNADO THREAT IS MITIGATED BY LIMITED ABILITY FOR STORMS TO INGEST SURFACE PARCELS DUE TO CAP AROUND 850 MB. THE RUC SHOWS A NARROW OPPORTUNITY AHEAD OF AN EASTWARD MOVING COLD FRONT WHERE THE CAP ERODES ENOUGH FOR SURFACE BASED CONVECTION AFTER DAY BREAK. THUS WILL NEED TO MONITOR DISCRETE STORMS CLOSELY FOR ISOLATED TORNADIC POTENTIAL THIS MORNING MAINLY ALONG AND EAST OF I-35. ASIDE FROM SEVERE WEATHER POTENTIAL...FIRE WEATHER WILL BE A CONCERN LATER THIS AFTERNOON OVER THE SOUTHWESTERN COUNTIES. MODELS ARE IN POOR AGREEMENT ON WIND SPEEDS AND HUMIDITY VALUES OVER THE AREA. WILL GENERALLY SIDE WITH A BLEND OF THE GFS/RUC FORECASTS WITH THE DRY SLOT FROM THE UPPER LEVEL LOW MOVING ACROSS THE SOUTHERN COUNTIES. THIS WILL ALLOW WINDS 20-30KT 925MB WINDS TO MIX DOWN FROM ALOFT AS WELL AS SOME LOW DEWPOINTS. DESPITE MORNING RAINS IN THE AREA...A COUPLE HOURS OF SUN...DRY WINDS...AND 70 DEGREE TEMPERATURES WILL DRY OUT THE FREEZE DRIED GRASSES AND FUELS. WE HAVE UPGRADED MOST OF THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE SW ZONES. COLD FRONT WILL SWEEP THROUGH THE REGION LATE THIS AFTERNOON AND EVENING WITH BREEZY NW WINDS CONTINUING THROUGH THE NIGHT. SOME WRAP AROUND CLOUDS ARE POSSIBLE OVER THE NORTHERN ZONES TONIGHT...BUT OTHERWISE IT WILL BE SUNNY WEDNESDAY WITH PLEASANTLY COOL TEMPERATURES. THE PROGRESSIVE ZONAL UPPER LEVEL FLOW WILL CONTINUE THROUGH THE WEEKEND WITH ANOTHER COLD FRONT MOVING THROUGH ON THURSDAY AND AGAIN FRIDAY EVENING. NO RAIN WITH EITHER SYSTEM AND IT WILL ONLY SERVE TO SWITCH WINDS AROUND AND REINFORCE THE MILD WEATHER. AIRMASS WILL CONTINUE TO REMAIN DRY AND MAINLY CLEAR SKIES ARE EXPECTED INTO THE WEEKEND. LONG RANGE MODELS SHOW A COLD FRONT BACK-DOORING IN FROM THE NORTHEAST AS POLAR HIGH MOVES INTO THE EASTERN SEABOARD. WILL SHOW A SLIGHT COOL DOWN SUNDAY AND MONDAY AND AN INCREASE IN CLOUD COVER. HAVE KEPT FORECAST DRY MONDAY AND TUESDAY...ALTHOUGH GFS IS TRYING TO SPIT OUT SOME LIGHT QPF AMOUNTS. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 37 56 37 60 / 80 0 0 0 0 WACO, TX 76 36 58 38 63 / 60 0 0 0 0 PARIS, TX 72 35 51 33 54 / 100 0 0 0 0 DENTON, TX 71 33 56 33 59 / 80 0 0 0 0 MCKINNEY, TX 71 34 55 31 57 / 90 0 0 0 0 DALLAS, TX 72 40 56 38 59 / 80 0 0 0 0 TERRELL, TX 73 38 55 36 59 / 80 0 0 0 0 CORSICANA, TX 75 40 56 37 64 / 70 0 0 0 0 TEMPLE, TX 77 38 60 37 65 / 50 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ115-116-129>132-141>144-156>160-174. &&
Hazardous weather outlook, Feb 5, 3:10 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 310 AM CST TUE FEB 5 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 310 AM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OF NORTH TEXAS THROUGH THE MORNING HOURS. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS POSSIBLE ALONG AND EAST OF THE I-35 CORRIDOR. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. BY THE AFTERNOON HOURS...DRIER AIR AND GUSTY WEST WINDS WILL MOVE INTO NORTH TEXAS. THE GUSTY CONDITIONS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN A HIGH FIRE DANGER. A RED FLAG WARNING HAS BEEN ISSUED GENERALLY WEST OF A LINE FROM MINERAL WELLS...TO LAKE WHITNEY...TO HEARNE WHERE CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING. 92
In the hours before
Special weather statement, Feb 5, 2:05 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CST TUE FEB 5 2008
TXZ141-142-050830-
COMANCHE TX-MILLS TX-
205 AM CST TUE FEB 5 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
COMANCHE COUNTY
NORTHWESTERN MILLS COUNTY
AT 205 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 16 MILES SOUTHEAST OF
BROWNWOOD...MOVING NORTHEAST AT 40 MPH. TWO STRONG STORMS ARE
EMBEDDED IN THIS CLUSTER...ONE IN THE EXTREME WESTERN PORTION OF
MILLS COUNTY AND A SECOND STORM MOVING INTO THE SOUTHWESTERN
PORTIONS OF COMANCHE COUNTY.
CITIES IN THE PATH OF THESE STORMS INCLUDE COMANCHE...DE LEON AND
DEMOCRAT.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3148 9899 3161 9878 3169 9876 3171 9868
3198 9886 3219 9850 3191 9831 3141 9883
TIME...MOT...LOC 0805Z 222DEG 52KT 3153 9883
82/JLDLocal storm report, Feb 5, 2:46 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
246 AM CST TUE FEB 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL 3 W PRIDDY 31.67N 98.56W
02/05/2008 E1.75 INCH MILLS TX LAW ENFORCEMENT
SO REPORTS HAIL UP TO GOLFBALL SIZE APPROXIMATELY 3
MILES WEST OF PRIDDY AND JUST SOUTH OF DEMOCRATThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:05 AM CST | Special Weather Statement | FWD | Comanche | 25 min |
| Feb 5, 2:13 AM CST | Severe Thunderstorm Warning | FWD | Mills | 32 min |
| Feb 5, 2:25 AM CST | Severe Thunderstorm Warning | FWD | Comanche | 35 min |
| Feb 5, 1:02 PM CST | Special Weather Statement | FWD | Hill | 28 min |
| Feb 5, 1:32 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 35 min |
| Feb 5, 1:35 PM CST | Special Weather Statement | FWD | Collin | 25 min |
| Feb 5, 1:37 PM CST | Special Weather Statement | FWD | Hill | 23 min |
| Feb 5, 1:40 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 50 min |
| Feb 5, 1:53 PM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas | 47 min |
| Feb 5, 2:08 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 41 min |
| Feb 5, 2:09 PM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 5 hr |
| Feb 5, 2:11 PM CST | Special Weather Statement | FWD | Falls | 34 min |
| Feb 5, 2:17 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 28 min |
| Feb 5, 2:30 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 49 min |
| Feb 5, 2:44 PM CST | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Kaufman, Rains | 31 min |
| Feb 5, 3:02 PM CST | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 58 min |
| Feb 5, 3:07 PM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar | 38 min |
| Feb 5, 3:09 PM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 39 min |
| Feb 5, 3:34 PM CST | Severe Thunderstorm Warning | FWD | Limestone, Robertson | 25 min |
| Feb 5, 3:45 PM CST | Special Weather Statement | FWD | Henderson | 30 min |
| Feb 5, 4:00 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Henderson, Van Zandt | 33 min |
| Feb 5, 4:12 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 48 min |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.